Views: 1089 HTML: 125 PDF: 295
Introduction: Pantoprazole is one of the most widely used proton pump inhibitors, but anaphylaxis occurs rarely during its use. The purpose of reporting these two cases is to show that pantoprazole is not a drug without problems; it can also cause anaphylactic reactions.
Cases description: A 42-year-old woman presented to the emergency department due to dyspeptic complaints. Immediately at the end of the infusion of pantoprazole, there started to be numbness of the tongue, itching all over the body, and difficulty in breathing. Half an hour after taking a pantoprazole 40 mg capsule, a 58-year-old woman started to experience redness of the face, thickening of the tongue, itching, bloating, and dizziness. Arterial pressure was 80/60 mmHg, pulse 150/minute, while saturation had dropped to 88%. In both cases, fluids, adrenaline, antihistamines, methylprednisolone, and calcium were immediately started. After the improvement of their general conditions, both patients were discharged home.
Discussion: The first case relates to anaphylaxis after the intravenous administration of pantoprazole, and the second case relates to the appearance of anaphylaxis after its oral administration.
Conclusion: Health workers need to be informed about the possibility of anaphylaxis in patients taking both oral and parenteral pantoprazole.